Kansas, 2025Winter Storm in Kansas, February 18 to 19, 2025
February 18 to 19, 2025 · NWS SGF · 1 event in 1 county or zone
Light snowfall began to push east-southeast into Southeast Kansas during the early morning hours of February 18, 2025. As the day progressed into the afternoon and evening, more widespread moderate snow occurred, with pockets of heavy snow up to 5 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light snowfall began to push east-southeast into Southeast Kansas during the early morning hours of February 18, 2025. As the day progressed into the afternoon and evening, more widespread moderate snow occurred, with pockets of heavy snow up to 5 inches. Windy conditions also led to blowing snow, with many roadways quickly becoming covered. By late evening, snowfall rates began to decrease, with snowfall ending in southeast Kansas by the late evening hours before midnight on February 19.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 17, 11:38 PM CST, 1 hour 42 minutes earlier. Its key messages:
- Major winter storm will impact the entire area tonight through early Wednesday morning.
- Snow will begin for some tonight after midnight, peaking late Tuesday morning into Tuesday evening across the entire area, with the snow ending Tuesday night into Wednesday morning.
- Winter Storm Warning is in effect from tonight into early Wednesday morning.
- Forecast generally calls for 6-12" of snow with locally higher amounts up to 16 inches where snow bands develop.
- High confidence in dangerously cold temperatures and wind chills Tuesday through Thursday.
- A Cold Weather Advisory is in effect for the entire area from 6PM Tuesday through 12PM Thursday.
Area forecast discussion, Feb 17, 11:38 PM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1138 PM CST Mon Feb 17 2025
.KEY MESSAGES...
- Major winter storm will impact the entire area tonight
through early Wednesday morning.
- Snow will begin for some tonight after midnight, peaking late
Tuesday morning into Tuesday evening across the entire area,
with the snow ending Tuesday night into Wednesday morning.
- Winter Storm Warning is in effect from tonight into early
Wednesday morning.
- Forecast generally calls for 6-12" of snow with locally
higher amounts up to 16 inches where snow bands develop.
- High confidence in dangerously cold temperatures and wind
chills Tuesday through Thursday.
- A Cold Weather Advisory is in effect for the entire area from
6PM Tuesday through 12PM Thursday.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 250 PM CST Mon Feb 17 2025
An area of surface high pressure is located to the north with a
much colder air mass. Temperature currently range from the
teens across central Missouri to the upper 30s across far
southwestern Missouri. The colder air mass will continue to
advect into the region with highs range from around 5 degrees
north to the lower 20s across southern Missouri tonight into
Tuesday morning. Highs on Tuesday will only warm into the lower
teens to the middle 20s from north to south.
An upper trough will move across the region Tuesday into
Wednesday. Lift will start to develop across the area tonight
and a narrow band of snow is expected to develop after midnight.
The band will likely develop somewhere from the Highway 54
corridor to Highway 60. This band will be narrow so not all
locations will be impacted tonight. Within the band generally 1
to 2" of snow is expected.
As the upper level trough moves east an area of snow will
develop across the region from west to east Tuesday morning with
the snow peaking during the afternoon and evening hours. The
snow will then end from west to east Tuesday night into
Wednesday morning. Widespread snowfall amounts of 6 to 12" are
still expected with localized amounts up to 16". Models continue
to be in good agreement with widespread 6" or more of snow
across the area with locally higher bands. There are still some
difference in the models on the exact locations of these heavier
bands but they all show the heaviest snow will be across
southern Missouri.
Snow ratios will be higher with this event with the colder
temperatures in place. Therefore, the snow will be more drier in
nature. Gusty winds will also occur across the area, with gusts
up to around 30mph occurring at times across extreme
southeastern Kansas and western Missouri. As a result some
blowing and drifting of snow will occur reducing visibilities at
times. These conditions will make travel very difficult to
impossible for some. The heaviest snow will occur from late
Tuesday morning west into Tuesday evening impacting the evening
commute Tuesday. With the cold conditions and expected snowfall
amounts travel impacts will continue beyond Wednesday morning
after the snow ends. A Winter Storm Warning will remain in
effect from midnight tonight until 6AM Wednesday for the entire
area.
Lows Tuesday night into Wednesday morning will drop into the
zero to five above range with wind chill values dropping to 5 to
15 below.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 250 PM CST Mon Feb 17 2025
Another upper level trough will move through the area on
Wednesday, a much drier air mass will be in place across the
area so not expecting much precipitation with it, but cannot
rule out some flurries with the trough on Wednesday. The trough
will send a reinforcing shot of colder air mass. Highs will
only warm into the low to middle teens Wednesday afternoon with
lows zero to 10 below Wednesday night into Thursday morning.
Wind chill values Thursday morning will drop into the 10 to 20
below range. A Cold Weather Advisory remains in effect from
Tuesday evening through Thursday morning.
Highs on Thursday will again only warm into the teens, though
more sun should occur. Lows Friday morning drop to around zero.
Highs on Friday will warm into the 20s. The models then show an
upper level ridge moving over the region this weekend with a
warming trend with highs above freezing returning.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1128 PM CST Mon Feb 17 2025
VFR for the next few hours until snow begins to fill in west to
east around 09-12z. Then, expect MVFR/IFR ceilings for the rest
of the period with gusty easterly winds up to 30 mph. Snow will
be heavy at times Tuesday afternoon and will lower visibilities
down to under 1 SM. Snow will continue through the end of the
period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Winter Storm Warning until 6 AM CST Wednesday for KSZ073-097-
101.
Cold Weather Advisory from 6 PM Tuesday to noon CST Thursday
for KSZ073-097-101.
MO...Winter Storm Warning until 6 AM CST Wednesday for MOZ055>058-
066>071-077>083-088>098-101>106.
Cold Weather Advisory from 6 PM Tuesday to noon CST Thursday
for MOZ055>058-066>071-077>083-088>098-101>106.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...SoriaHazardous weather outlook, Feb 17, 8:19 PM CST, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Springfield MO
819 PM CST Mon Feb 17 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
819 PM CST Mon Feb 17 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated excessive cold risk.
Elevated snow risk.
DISCUSSION...
A band of snow is expected to develop across portions of the area
after midnight tonight generally somewhere from the Highway 54
corridor to the Highway 60 Corridor. One to two inches of snow
will be possible within this band of snow tonight and not all
locations will receive snow tonight. A major winter storm will
then impact the entire area on Tuesday into Wednesday morning.
Wind chill values of around five blow to five above zero will
occur north of the Interstate 44 corridor tonight into early
Tuesday morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A major winter storm will impact the entire area Tuesday into
Wednesday morning. A Winter Storm Warning is in effect.
Forecast generally calls for 6-10" of snow with locally higher
amounts up to 14 inches where snow bands develop.
High confidence in dangerously cold temperatures and wind chills
Tuesday through Thursday as cold as 10 to 20 below zero. A Cold
Weather Advisory is in effect Tuesday into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Titus
Winter Storm, Crawford
- When
- February 18, 1:20 AM CST to February 19, 1:28 AM CST
- Where
- Crawford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.507, -94.852 (the zone’s center; the record gives no point)
Light snowfall began to push into Crawford County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 4.4 to 5 inches of snow was reported across Crawford County, causing multiple schools to close.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Cold in Oklahoma, February 18 to 21, 2025106 events
- Extreme Cold and Cold in Texas, February 18 to 21, 202575 events
- Extreme Cold in Missouri, February 18 to 21, 202537 events
- Ice Storm and Winter Storm in Arkansas, February 18 to 19, 202534 events
- Winter Storm in Missouri, February 18 to 19, 202530 events
- Heavy Snow and Winter Weather in West Virginia, February 18 to 20, 202530 events
- Extreme Cold in Nebraska, February 18 to 20, 202527 events
- Extreme Cold in Kansas, February 18 to 20, 202522 events
- Heavy Snow and Winter Weather in Kentucky, February 18 to 19, 202522 events
- Heavy Snow and Winter Weather in Illinois, February 18 to 19, 202519 events
- Winter Storm and Winter Weather in Tennessee, February 18 to 19, 202519 events
- Extreme Cold in North Dakota, February 18 to 19, 202514 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1237260.